Acetaminophen: Teen Asthma Trigger?

Discussion in 'Parenting News' started by runawaybunny, Aug 15, 2010.

  1. runawaybunny

    runawaybunny Guest

    Acetaminophen: Teen Asthma Trigger? - WebMD

    Even once-a-month use of acetaminophen -- the best-known brand name is Tylenol -- may trigger asthma in teens.

    Teens using acetaminophen at least monthly had 2.5 times the asthma risk of nonusers. Once-a-year users had a 43% increase in asthma risk.

    The findings come from a study of some 323,000 13- and 14-year-olds from 50 nations by Richard W. Beasley, MD, professor of medicine at the Medical Research Institute of New Zealand in Wellington, and colleagues.
     
  2. klmno

    klmno Active Member

    I saw this and I still stick by my theory that medications being used for allergies and/or asthma are causing permanent "difficult child-ness" in a great deal of these kids. (Not all but at least 20%) I'd bet money on it if I had it to bet! And these huge recalls lately have me hoping that maybe someone is starting to get a clue and research that. If it's not the medications, it's the hormone or chemical imbalance in the brain that is resulting from severe allergies.
     
    Last edited: Aug 15, 2010
  3. tiredmommy

    tiredmommy Site Moderator

    Well... Duckie has asthma. And she was such a difficult baby/toddler that the doctor told me to use Tylenol for her teething because she was having such a hard time. We used it often, sometimes for days at a time to help her feel better. I wish I had known this then. :(
     
Loading...